MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82091-01
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported kink was in fact the sheath that was noted as bent.The break in the shaft is case circumstances likely during removal affecting the glue bonding.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Based on the information provided, the reported difficulties appear to be due to case circumstances.It is likely that inadvertent mishandling caused the glue bond to break apart during removal and bend the sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that after successful implantation of the xact carotid stent, the delivery system kinked during removal.Reportedly, the guide wire could be seen through the device as the catheter was bent.The catheter was not separated into two pieces and there was no resistance noted during removal.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.Returned device analysis identified that the shaft of the xact stent was separated from the proximal end of the exit port at the bond.The hypotube was still intact.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10443384
Report Number2024168-2020-07037
Device Sequence Number19514690
Product Code NIM
UDI-Device Identifier08717648010279
UDI-Public08717648010279
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number82091-01
Device Catalogue Number82091-01
Device Lot Number9101661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1